Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 30, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 21, 2005, 6:32 PM MDT for Blaine County, Custer County, Idaho. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2005, 6:32 PM MDT (00:32 UTC)
- Expired
- Jun 21, 2005, 6:59 PM MDT
- In force
- 27 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Blaine County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 141 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4071 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM MDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT TUE JUN 21 2005 .DISCUSSION... EXTENSIVE CLOUD COVER KEPT TEMPS DOWN SOMEWHAT TODAY AND CONVECTION HAS ONLY RECENTLY STARTED MOST NOTICEABLY IN UPPER SNAKE HIGHLANDS WHERE HAD MORE HEATING BEFORE CLOUDS MOVED IN THERE. MAINLY ALONG WYOMING BORDER AND SLIDING NE. EXPECT CONVECTION TO CONTINUE THROUGH THE EVENING AS CONTINUING TO DEVELOP TO SOUTH IN NORTHERN NV AND UT AND MONSOONAL FLOW STILL STRAIGHT UP FROM SOUTH. ALSO IN RIGHT ENTRANCE REGION OF UPPER JET. STORMS MOVING AT PRETTY GOOD CLIP...APPROX 30 MPH ON RADAR SO THINK GUSTY WINDS STILL MAIN THREAT FROM ANY STORMS DURING THE EVENING. WILL LEAVE GUSTY WORDING IN ZONES. WENT SCATTERED POPS EVERYWHERE WITH SCATTERED TSTMS IN MOUNTAINS WITH ISOLATED TSTMS IN VALLEYS. MAINLY CONCERNED WITH SHORT TERM TODAY. FOR WEDNESDAY...THE UPPER TROF AT LEAST NORTHERN PORTION SLIDES THROUGH NORTHERN ID PANHANDLE AND UPPER FLOW STILL SOUTHERLY TAKES MORE OF A SOUTHWESTERLY COMPONENT. THIS MAY HOLD SOME MOISTURE TO SOUTH AND BOTH NAM AND GFS HIT EASTERN SNAKE PLAIN AND EASTERN MOUNTAINS HARDEST WITH PRECIP AND INSTABILITY. I FELT THE CURRENT GRID STRUCTURE HAD THIS WELL HANDLED AND DIDNT ALTER AT ALL WITH SCATTERED PRECIP AND CONVECTION IN THIS AREA HARDEST WED AFTERNOON AND EVENING. FLOW BECOMES EVEN MORE WESTERLY BEHIND TROF THURSDAY AND NAM HOLDS ALL PRECIP OUT OF AREA AND WENT ONLY SLIGHT CHANCE EXTREME EASTERN HIGHLANDS. NAM KEEPS INSTABILITY FRIDAY AND PUT SLIGHT CHANCE IN EASTERN TWO THIRDS WITH THIS AND MORE SOUTHERLY FLOW. DEEP TROF FCST TO ENTER WEST COAST THIS WEEKEND AND SLOWLY MOVE EAST. MUCH UNCERTAINTY WITH LONG RANGE AND HOW MUCH MOISTURE INSTABILITY GOING. MADE NO ALTERATIONS TO GRIDS PAST SATURDAY WITH MENTIONS OF CONVECTION IN AREAS AND SEASONABLE TO SLIGHTLY ABOVE NORMAL TEMP DEPICTION WITH TROF TO WEST AND SOUTHERLY FLOW CONTINUING. TROF PASSAGE ON NAM ON TUESDAY..EC NOT TO FAR OFF OVERALL STRUCTURE IN EXTENDED. GK && .AVIATION...SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING SHOULD DIMINISH LATE TONIGHT. GUSTY SURFACE WINDS AND 4000 FT CEILINGS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18 HOURS. RWW && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 21, 6:00 AM MDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE JUN 21 2005 IDZ017>025-031-032-221200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:06 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 24 min |
| Jun 22, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Minidoka | 44 min |
| Jun 22, 5:22 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 18 min |
| Jun 22, 5:25 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Lincoln, Minidoka | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.